Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 60, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 31, 2012, 6:28 AM CST for Jones County, Mississippi. It took effect at Dec 31, 2012, 12:00 PM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2012, 6:28 AM CST (12:28 UTC)
- In effect from
- Dec 31, 2012, 12:00 PM CST
- Expired
- Jan 3, 2013, 1:48 PM CST
- In force
- 3 days
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 12:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tallahala Creek at Laurel (LURM6).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16.5 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02473500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
230
WGUS44 KJAN 311228
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
628 AM CST MON DEC 31 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC067-011500-
/O.NEW.KJAN.FL.W.0060.121231T1800Z-130101T1500Z/
/LURM6.1.ER.121231T1800Z.121231T1800Z.130101T0000Z.NO/
628 AM CST MON DEC 31 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE TALLAHALA CREEK AT LAUREL
* FROM THIS AFTERNOON TO TUESDAY MORNING.
* AT 5:45 AM MONDAY THE STAGE WAS 12.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
AFTERNOON.
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS
BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
TALLAHALA CREEK
LAUREL 13 12.8 MON 06 AM 12.7 12.3 10.5 13.0 12 PM 12/31
$$1 follow-up statement
863
WGUS84 KJAN 311521
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
921 AM CST MON DEC 31 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
TALLAHALA CREEK AT LAUREL AFFECTING JONES COUNTY
SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE ACROSS THE AREA BRINGING
RAINFALL FROM TONIGHT THROUGH EARLY TUESDAY AFTERNOON. RAINFALL
AMOUNTS WILL RANGE FROM 1 TO 1.75 INCHES ACROSS THE HYDROLOGIC
SERVICE AREA. ALL RIVER FORECASTS CONTAIN FORECAST RAINFALL FOR
THE NEXT 48 HOURS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 48 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC067-012121-
/O.EXT.KJAN.FL.W.0060.121231T1800Z-130103T1948Z/
/LURM6.1.ER.121231T1800Z.130102T1200Z.130103T0448Z.NO/
921 AM CST MON DEC 31 2012
...FLOOD WARNING EXTENDED UNTIL THURSDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE TALLAHALA CREEK AT LAUREL
* UNTIL THURSDAY AFTERNOON.
* AT 8:45 AM MONDAY THE STAGE WAS 12.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY THIS AFTERNOON
AND WILL CONTINUE TO RISE TO NEAR 13.5 FEET BY WEDNESDAY MORNING.
* IMPACT...AT 13.0 FEET...AGRICULTURAL AND LOWLAND FLOODING IS
BECOMING MORE WIDESPREAD ALONG AND NEAR THE CREEK.
* IMPACT...AT 11.0 FEET...WATER BEGINS TO OVERFLOW BANKS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME TUE WED THU CREST TIME DATE
TALLAHALA CREEK
LAUREL 13 12.9 MON 09 AM 13.0 13.5 12.5 13.5 06 AM 01/02
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 31, 4:15 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Dec 31, 4:15 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 AM CST MON DEC 31 2012 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT...WET START TO THE NEW IS ON TAP. LATEST SURFACE ANALYSIS HAD A 1030MB HIGH ALONG THE GEORGIA COAST THAT WAS RIDGING BACK ACROSS THE GULF STATES. THIS HIGH WILL CONTINUE SHIFTING EAST TODAY AND GIVE WAY TO A COLD FRONT LATER TONIGHT AND TUESDAY. WATER VAPOR IMAGERY/RUC ANALYSIS SHOWED A NEARLY CLOSED LOW JUST WEST OF THE FOUR CORNERS REGION THAT WILL SHIFT EAST AND WEAKEN THROUGH THE SHORT TERM BUT HELP BRING WIDESPREAD RAIN TO OUR CWA TONIGHT AND TUESDAY. THE 00Z MON JAN SOUNDING HAD A PW OF 0.38IN AND A VERY DRY LAYER BELOW 700MB. ALTHOUGH CLOUDS WILL CONTINUE TO THICKEN FROM THE WEST TODAY AHEAD OF THE APPROACHING SYSTEM...IT APPEARS THAT IT WILL TAKE UNTIL NOON TO MOISTEN THE DRY LAYER AND HAVE MEASURABLE RAINFALL REACH THE GROUND OVER OUR WESTERN ZONES. THIS IS A LITTLE SLOWER THAN MODELS INDICATED LAST NIGHT. BY MID AFTERNOON LIGHT RAIN IS EXPECTED TO BE FALLING WEST OF THE MISSISSIPPI RIVER. THE AREA OF RAIN WILL INCREASE COVERAGE AND INTENSITY NORTHWEST OF THE NATCHEZ TRACE TONIGHT ALONG AND BEHIND A WEAK COLD FRONT. MODELS ARE IN GOOD AGREEMENT THAT A WEAK 1013-1014MB LOW WILL RIDE UP ALONG THE FRONT ACROSS THE SOUTHEAST PORTIONS OF OUR CWA TUESDAY MORNING DRAGGING THE COLD FRONT SOUTH OF OUR CWA BY TUESDAY EVENING. WIDESPREAD RAIN AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE LIKELY. VERY LITTLE RAINFALL IS EXPECTED SOUTHEAST OF THE NATCHEZ TRACE UNTIL AFTER SUNRISE TUESDAY. INSTABILITY WILL BE LOW AND THUNDERSTORM DEVELOPMENT WILL BE VERY LIMITED BUT...INCH AND A HALF PWS WHICH ARE MORE THAN TWO STANDARD DEVIATIONS ABOVE NORMAL WILL POOL OVER THE CWA AHEAD OF THE FRONT. CONSIDERING THE NEARLY SATURATED SOILS ACROSS THE AREA AND LOCAL RIVERS IN FLOOD AT SEVERAL POINTS...A FLASH FLOOD WATCH FROM ABOUT MIDNIGHT TO AFTERNOON NEW YEARS DAY MAY BE ISSUED LATER TODAY. WL KEEP THIS POTENTIAL MENTIONED IN THE HWO AND GRAPHICASTS. THE RAIN WILL BEGIN TAPERING OFF FROM THE NORTHWEST TUESDAY AFTERNOON AND SHOULD END OVER THE WHOLE CWA SHORTLY AFTER MIDNIGHT. COOLER AND DRIER AIR WILL MOVE INTO THE CWA TUESDAY NIGHT SENDING TEMPERATURES INTO THE 30S. MORNING LOWS LOOK TO REMAIN JUST ABOVE FREEZING WEDNESDAY MORNING OVER THE DELTA WITH WARMER TEMPERATURES TO THE SOUTHEAST. NORMALLY COLDER LOCATIONS AND BRIDGES MAY EXPERIENCE SOME SLICK ROADS EARLY WEDNESDAY MORNING. /22/ .LONG TERM...WEDNESDAY THROUGH NEXT MONDAY...BELOW NORMAL TEMPERATURES AND DRIER CONDITIONS EXPECTED THROUGH THE WEEKEND WITH A POSSIBLE UNSETTLED PATTERN EARLY NEXT WEEK ACROSS THE SRN CONUS. GLOBAL MODELS ARE IN AGREEMENT OF POSITIVELY TILTED SRN AND NRN STREAM L/WV TROUGHS AND SPLIT LEVEL FLOW ACROSS THE FAR SW CONUS AND THE UPPER PLAINS RESPECTIVELY DURING MID-WEEK. NORMALLY...THIS PATTERN WOULD FOSTER A WARMER/MOIST AIRMASS REGIME OVER THE ARKLAMISS...BUT THE COLD FRONT PASSAGE FROM NEW YEARS DAY WILL DEPLETE SFC-H5 LAYER OF ADEQUATE MOISTURE THROUGH A MAJORITY OF THE LONG TERM. THE ONE CAVEAT WILL BE LATE WED INTO EARLY THURS WERE A WEAK H85-H5 S/WV TROUGH GIVES RISE TO SFC LOW DVLPMT IN THE GOM THAT COULD LEAD TO SOME SHOWER ACTIVITY ACROSS SE MS WHERE ENOUGH LOW-LVL SATURATION SHOULD ALLOW FOR RAIN TO REACH GROUND PER BUFR SOUNDINGS. RAIN CHANCES WILL DWINDLE THROUGH THE DAY AS SFC HIGH PRESSURE PUSHES REMAINING LOW-LVL MOISTURE SOUTHWARD. FROM THURS AFTN THROUGH THE WEEKEND...THE MID-LVLS STAY QUITE ACTIVE AS A SHARP NRN STREAM S/WV TROUGH AMPLIFIES ACROSS THE MID-MS VALLEY LATE THURS/FRI AND ATTEMPTS TO PIVOT ACROSS THE LOWER TN VALLEY. HOWEVER, STRONG (1032MB) SFC RIDGING IN PLACE LOOKS TO PRECLUDE ANY VEERING OF WINDS AND THUS NEGATE ANY SEMBLANCE OF MOISTURE RETURN. LOW-LVLS APPEAR TO BE TO DRY TO SUPPORT ANY PRECIP, REGARDLESS OF OPS GFS OR EC SOLUTION. LATEST EC ACTUALLY CREATES A CLOSED LOW WITH THIS SYSTEM AND IS MUCH LESS PROGRESSIVE THAN OPS GFS...LENDING TO A COLDER POCKET OF AIR ALOFT. AT LEAST HALF OF INDIVIDUAL GFS ENSEMBLE PERTURBATIONS HINT AT THIS SLOWER CLOSED LOW FEATURE AND HAVE TAILORED FORECAST ELEMENTS TOWARDS THIS WEIGHTED SOLUTION DURING THIS TIME FRAME. BELOW AVERAGE TEMPS EXPECTED THROUGH THE PERIOD WITH MAX HIGHS REACHING INTO UPPER 40S AND MIN LOWS DIPPING INTO THE 20S. LARGE TIMING AND PATTERN DISCREPANCIES OCCUR SUN-MON GIVEN BLOCKING/PROGRESSIVE FLOW RESOLUTION ISSUES BETWEEN GFS/EC RESULTING IN A DECREASE IN FORECAST CONFIDENCE LATE IN THE PERIOD. FOR FORECAST ELEMENTS...SURPRISINGLY THE MAVMOS WAS COLDER THROUGH MUCH OF THE PERIOD VS. EC MOS HIGHS DESPITE THE RAW MODELS SUGGESTING THE OPPOSITE. MAVMOS HIGHS WERE CUT WEDS AND THURS GIVEN EXPECTED LOW MIXING DEPTHS /1-2.5 KFT/ INTO ONLY 0-3C LAYER FOR MAX POSSIBLE ADIABATIC WARMING TO SURFACE. POPS WERE REDUCED WEDS FOR CNTRL AND SRN AREAS AS FRONT SHOULD BE THROUGH REGION WITH DRYING BEHIND. /ALLEN/ && .AVIATION...MID AND HIGH LEVEL CLOUDS WILL CONT TO STREAM ACROSS OUR AREA THIS MORNG BUT VFR CONDS SHOULD CONT TO PREVAIL TODAY. LIGHT RAIN WILL MOVE INTO THE WEST THIS AFTN AND THEN INCREASE IN COVERAGE AND INTENSITY OVER ALL EXCEPT THE SE TONIGHT. THIS WILL LEAD TO DETERIORATING FLYING CONDITIONS ACROSS MOST OF THE AREA TONIGHT AND SPREAD ACROSS THE SE TUESDAY. SE WINDS ARE EXPECTED TODAY SHIFTING TO THE NW BEHIND THE FRONT TUESDAY. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 56 55 58 39 / 15 86 100 45 MERIDIAN 56 51 62 41 / 15 68 99 63 VICKSBURG 56 53 56 37 / 47 95 97 29 HATTIESBURG 59 54 65 44 / 15 33 92 66 NATCHEZ 59 55 58 39 / 27 91 100 49 GREENVILLE 51 46 50 34 / 69 100 85 13 GREENWOOD 54 49 54 34 / 50 100 94 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/ALLEN/22
Hazardous weather outlook, Dec 31, 4:29 AM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 429 AM CST MON DEC 31 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>050-053-054- 059-060-011030- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-JEFFERSON-ADAMS- 429 AM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAINFALL WILL LIKELY DEVELOP TONIGHT INTO TUESDAY AS A FRONTAL BOUNDARY SLOWLY PUSHES ACROSS THE REGION AND INTERACTS WITH VERY MOIST AIR COMING UP FROM THE GULF OF MEXICO. RAINFALL AMOUNTS OF 1 TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE ANTICIPATED. THE CONCERN FOR FLOODING IS RATHER HIGH CONSIDERING GENERALLY SATURATED GROUND AND THE SWOLLEN STATE OF CREEKS AND STREAMS. STAY TUNED FOR UPDATES ON THIS POTENTIAL HEAVY RAINFALL EVENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. MSZ051-052-055>058-061>066-072>074-011030- NEWTON-LAUDERDALE-SIMPSON-SMITH-JASPER-CLARKE-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 429 AM CST MON DEC 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD HEAVY RAINFALL WILL LIKELY DEVELOP TUESDAY AS A FRONTAL BOUNDARY SLOWLY PUSHES ACROSS THE REGION AND INTERACTS WITH VERY MOIST AIR COMING UP FROM THE GULF OF MEXICO. RAINFALL AMOUNTS OF ONE TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE ANTICIPATED. THE CONCERN FOR FLOODING IS RATHER HIGH CONSIDERING GENERALLY SATURATED GROUND AND THE SWOLLEN STATE OF CREEKS AND STREAMS. STAY TUNED FOR UPDATES ON THIS POTENTIAL HEAVY RAINFALL EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 22
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.